Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 228, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 13, 2018, 9:17 AM CDT for Bolivar County, Sunflower County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2018, 9:17 AM CDT (14:17 UTC)
- Expired
- Jun 13, 2018, 10:00 AM CDT
- In force
- 43 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Bolivar County, MS, Sunflower County, MS
The radar
The Memphis radar (KNQA), 164 km from the middle of the area, began a volume at 14:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 2.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2218 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
239
WUUS54 KJAN 131417
SVRJAN
MSC011-133-131500-
/O.NEW.KJAN.SV.W.0228.180613T1417Z-180613T1500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
917 AM CDT WED JUN 13 2018
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Northeastern Sunflower County in northwestern Mississippi...
Northeastern Bolivar County in northwestern Mississippi...
* Until 1000 AM CDT.
* At 916 AM CDT, a severe thunderstorm was located near Shelby,
moving east at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Parchman and Rome around 955 AM CDT.
Other locations impacted by this severe thunderstorm include Duncan
and Alligator.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3412 9066 3399 9066 3399 9045 3380 9045
3395 9084 3412 9079
TIME...MOT...LOC 1416Z 281DEG 20KT 3403 9073
HAIL...1.25IN
WIND...60MPH
$$
221 follow-up statement
855
WWUS54 KJAN 131453
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
953 AM CDT WED JUN 13 2018
MSC011-133-131503-
/O.EXP.KJAN.SV.W.0228.000000T0000Z-180613T1500Z/
Sunflower MS-Bolivar MS-
953 AM CDT WED JUN 13 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SUNFLOWER AND
NORTHEASTERN BOLIVAR COUNTIES WILL EXPIRE AT 1000 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 3412 9066 3399 9066 3399 9045 3380 9045
3395 9084 3412 9079
TIME...MOT...LOC 1453Z 281DEG 20KT 3399 9050
$$
22What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 8:49 AM CDT, 28 minutes earlier.
Area forecast discussion, Jun 13, 8:49 AM CDT, 28 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 849 AM CDT Wed Jun 13 2018 .UPDATE... Updated for morning discussion. && .DISCUSSION... An area of showers and thunderstorms had developed a cold pool across our northern area overnight. Latest CAM guidance shows the potential of some isolated severe storms coming down from the north as part of an MCS. The latest hrrr guidance is starting to come aboard with this solution during the past hour. The primary risk will be damaging wind, frequent lightning and some brief heavy rainfall. Will continue the marginal risk of severe across most of the area. As far as pops are concern kept the same pops for this afternoon. Lowered temps slightly for afternoon highs from the mid 80s to lower 90s./17/ && .AVIATION... 12Z TAF discussion: VFR flight categories continue to prevail this morning at most TAF sites. Some patchy fog and low stratus have indeed developed across mainly east central and southern portions of the area, KMEI and KHBG. This will quickly erode after sunrise this morning when heating ensues. As heating ensues, scattered to numerous showers and storms are expected to develop across much of the area from at least late morning through early evening. Convection will subside in both coverage and intensity as daytime heating wanes during the evening hours. Winds will increase from the southwest between 5-10 knots by mid-morning. Expected gusty winds, frequent lightning, and torrential downpours from convection later today. /19/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 88 70 90 72 / 52 39 54 17 Meridian 86 70 90 72 / 59 46 49 18 Vicksburg 89 72 90 72 / 47 36 48 19 Hattiesburg 90 71 90 71 / 51 45 63 28 Natchez 90 71 89 72 / 46 38 50 20 Greenville 88 72 92 74 / 36 25 29 16 Greenwood 86 71 91 72 / 41 26 31 17 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 17
Hazardous weather outlook, Jun 13, 3:51 AM CDT, 5 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 351 AM CDT Wed Jun 13 2018 ARZ074-075-LAZ007>009-MSZ018-019-025>052-055>058-132000- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Simpson-Smith-Jasper- Clarke- 351 AM CDT Wed Jun 13 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, and north central Mississippi. .DAY ONE...Today and Tonight... SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today Isolated severe thunderstorms capable of producing damaging wind gusts are possible from late morning through early this evening. Frequent lightning strikes and torrential downpours, potentially resulting in the ponding of water on roads and in low lying and poor drainage areas, is also possible. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today. LAZ015-016-023>026-MSZ053-054-059>066-072>074-132000- Richland-Madison LA-Franklin LA-Catahoula-Tensas-Concordia- Claiborne-Copiah-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 351 AM CDT Wed Jun 13 2018 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight... The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. 19 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/jan/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Jun 13, 9:08 AM CDT, 9 minutes before
Special Weather Statement
National Weather Service Jackson MS
908 AM CDT WED JUN 13 2018
MSZ018-019-131515-
Sunflower MS-Bolivar MS-
908 AM CDT WED JUN 13 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SUNFLOWER AND
NORTHEASTERN BOLIVAR COUNTIES UNTIL 1015 AM CDT...
At 907 AM CDT, Meteorologists were tracking a strong thunderstorm
near Deeson, or near Shelby, moving east at 25 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Parchman and Rome around 950 AM CDT.
Other locations impacted by this storm include Winstonville, Duncan
and Alligator.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3412 9073 3411 9066 3399 9066 3399 9045
3379 9045 3374 9049 3395 9096 3402 9091
3403 9089 3405 9089 3412 9084
TIME...MOT...LOC 1407Z 289DEG 22KT 3403 9078
22The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 9:08 AM CDT | Special Weather Statement | JAN | Bolivar | 67 min |
| Jun 13, 12:47 PM CDT | Special Weather Statement | JAN | Attala, Leake, Madison, Neshoba | 28 min |
| Jun 13, 1:11 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Neshoba, Rankin, Scott, Yazoo | 64 min |
| Jun 13, 2:21 PM CDT | Special Weather Statement | JAN | Sunflower | 24 min |
| Jun 13, 3:03 PM CDT | Special Weather Statement | JAN | Bolivar | 27 min |
| Jun 13, 3:23 PM CDT | Special Weather Statement | JAN | Clarke | 37 min |
| Jun 13, 3:37 PM CDT | Special Weather Statement | JAN | Washington | 53 min |
| Jun 13, 4:26 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Washington | 49 min |
| Jun 13, 5:04 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Yazoo | 56 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.